Dr. Bhupesh is so experienced and qualified he diagnosed my headache and cervical issue within seconds and gave me immense reli... Read more reviews
Aspirin overdose is a medical condition that is characterized by an excessive amount of aspirin in the body. The acutely toxic dose of aspirin is generally considered greater than 150 mg per kg of body mass. Some of the most common symptoms of aspirin overdose include upset stomach, nausea, vomiting, ulcers, fatigue, fever, rapid heartbeat and uncontrollable rapid breathing.
HOW IS ASPIRIN OVERDOSE DIAGNOSED?
General physicians monitor the biochemical parameters like electrolytes and solutes, urine analysis, kidney and liver function test, and complete blood count. Blood sugar and salicylates levels are also monitored. Atrerial blood gas assessment is also done for detecting respiratory alkalosis.
HOW IS ASPIRIN OVERDOSE TREATED?
Treatment of acute overdose is done by resuscitation, which is followed by gastric decontamination by administering activated charcoal for adsorbing aspirin present in the GI tract. Haemodialysis may be done for removing aspirin from the blood. Administering intravenous fluids like dextrose and alkalization of the urine are other treatment methods.
DID YOU KNOW?
Aspirin poisoning is mostly accidental and is the most common case of poisoning in children.